Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 1, NWS Midland/Odessa, TX

January 7, 2008Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Jan 7, 2008, 1:24 PM MST for Eddy County, Lea County, New Mexico. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2008, 1:24 PM MST (20:24 UTC)
Expired
Jan 7, 2008, 7:13 PM MST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2223 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 072024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
224 PM CST MON JAN 7 2008

...STRONG WINDS ARE LIKELY THROUGH THIS EVENING ACROSS THE GUADALUPE
MOUNTAINS...AND OVER THE DAVIS MOUNTAINS ABOVE 6000 FEET THIS
AFTERNOON...

.A PASSING UPPER LEVEL STORM SYSTEM WILL RESULT IN STRONG WESTERLY
WINDS OVER THE GUADALUPE MOUNTAINS THROUGH THIS EVENING. IN
ADDITION...STRONG WEST TO SOUTHWEST WINDS WILL AFFECT THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON. WIND SPEEDS OF
35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE GUADALUPE
MOUNTAINS...WHILE 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR IN
THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.

TXZ074-080000-
/O.CON.KMAF.HW.W.0002.000000T0000Z-080108T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
224 PM CST MON JAN 7 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS AROUND 
60 MPH...WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS
THIS AFTERNOON. WINDS SHOULD DIMINISH BY LATE AFTERNOON OR EARLY
THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-080600-
/O.CON.KMAF.HW.W.0002.000000T0000Z-080108T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
124 PM MST MON JAN 7 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO 65 MPH
CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THROUGH THIS
EVENING. WIND SPEEDS SHOULD DIMINISH BY LATE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.


$$

NMZ028-029-080300-
/O.NEW.KMAF.WI.Y.0001.080107T2024Z-080108T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM
124 PM MST MON JAN 7 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED THROUGH EARLY THIS EVENING ACROSS THE SOUTHEAST NEW
MEXICO PLAINS...ALONG AND NORTH OF A WHITES CITY TO LOVINGTON
LINE IN EDDY AND LEA COUNTIES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KMAF 080213 AAA
NPWMAF

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
813 PM CST MON JAN 7 2008


NMZ028-029-080315-
/O.CAN.KMAF.WI.Y.0001.000000T0000Z-080108T0300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM
713 PM MST MON JAN 7 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

$$

NMZ027-TXZ258-080600-
/O.CON.KMAF.HW.W.0002.000000T0000Z-080108T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
713 PM MST MON JAN 7 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH A FEW GUSTS OF 50
TO 60 MPH CAN BE EXPECTED ACROSS PARTS OF THE GUADALUPE MOUNTAINS
THROUGH THIS EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 7, 10:24 AM MST, 3 hours earlier.

Area forecast discussion, Jan 7, 10:24 AM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 AM CST MON JAN 7 2008

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH THE FORECAST
CYCLE. GUSTY SOUTHWEST TO WEST WINDS WILL AFFECT ALL TAF SITES THIS
AFTERNOON AS 25 TO 30 KNOT WINDS MIX DOWN FROM JUST ABOVE THE
SURFACE. WINDS SHOULD DIMINISH BY EARLY EVENING AS NOCTURNAL COOLING
COMMENCES. PACIFIC COLD FRONT WILL PUSH SOUTH INTO THE TERMINALS
AFTER 12Z TUESDAY WITH A WIND SHIFT TO THE NORTHWEST.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 10 AM THIS MORNING TO 11 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS
     AREA.

     HIGH WIND WARNING FROM 10 AM THIS MORNING TO 11 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

12
Hazardous weather outlook, Jan 7, 3:10 AM MST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CST MON JAN 7 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
410 AM CST MON JAN 7 2008 /310 AM MST MON JAN 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST TO SOUTHWEST WINDS WILL LIKELY INCREASE TO 40 TO 50
MPH...WITH A FEW GUSTS OVER 70 MPH...ACROSS THE GUADALUPE MOUNTAINS
FROM THIS MORNING THROUGH THIS EVENING.  WESTERLY WINDS OF 35 TO
45 MPH...AND GUSTS TO AROUND 65 MPH...WILL AFFECT THE HIGHER
ELEVATIONS OF THE DAVIS MOUNTAINS THIS AFTERNOON.  A HIGH WIND
WARNING IS IN EFFECT FOR BOTH MOUNTAIN RANGES TODAY.

WINDY CONDITIONS MAY ALSO SPREAD ACROSS THE ADJACENT SOUTHEAST NEW
MEXICO PLAINS THIS AFTERNOON.  SOUTHWEST TO WEST WINDS MAY RISE TO
AROUND 30 MPH AT TIMES THIS AFTERNOON.

DRY FUELS ACROSS WEST TEXAS TODAY...ALONG WITH WEST WINDS GENERALLY
IN THE 15 TO 20 MPH RANGE...WILL PROMOTE RAPID GROWTH AND SPREAD OF
ANY FIRES THAT START.  RESIDENTS ARE URGED TO USE CAUTION WITH ANY
OUTDOOR ACTIVITIES CONDUCIVE TO STARTING FIRES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER FAST MOVING UPPER LEVEL STORM SYSTEM COULD RESULT IN STRONG
WEST WINDS OVER THE GUADALUPE MOUNTAINS...AND THE HIGHER ELEVATIONS
OF THE DAVIS MOUNTAINS...ON WEDNESDAY.  WIND SPEEDS OF 40 TO 50 MPH
AND GUSTS NEAR 65 MPH WILL BE POSSIBLE IN BOTH MOUNTAIN RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.